Alert archive / North Carolina / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 249, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 26, 1998, 6:37 PM EDT for Surry County, Yadkin County, North Carolina. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 1998, 6:37 PM EDT (22:37 UTC)
- Expired
- Jun 26, 1998, 7:25 PM EDT
- In force
- 48 min
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
Counties Surry County, NC, Yadkin County, NC
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.6 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1279 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1418 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KROA 262237 RRA SVRRNK NCC171-197-262325- BULLETIN--IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 637 PM EDT FRI JUN 26 1998 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME SOUTHERN SURRY COUNTY IN NORTHWESTERN NORTH CAROLINA. NORTHERN YADKIN COUNTY IN NORTHWESTERN NORTH CAROLINA. * UNTIL 725 PM EDT. * AT 635 PM EDT... BLACKSBURG DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 17 MILES SOUTH SOUTHWEST OF MT AIRY OR 3 MILES WEST OF ROCKFORD MOVING EAST SOUTHEAST AT 15 MPH. * SEVERE WEATHER IS EXPECTED TO REACH... ROCKFORD AT 640 PM EDT.. NEBO AT 645 PM EDT.. SHACKTOWN AT 710 PM EDT.. EAST BEND AT 710 PM EDT.. << CALL TO ACTION >> SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. MOVE TO A PLACE OF SAFETY IMMtEDIATELY. .END/SJK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:10 PM EDT, 4 hours 27 minutes earlier.
Area forecast discussion, Jun 26, 2:10 PM EDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 210 PM EDT FRI JUN 26 1998 DISC... 88-D HAS A COUPLE OF ISLOD RETURNS OVER SW VA. MAIN DYNAMICS FOR NEXT 48 HRS REMAIN TO N OF OUR AREA WITH/ALNG FNTL BNDRY. WEAK H5 S/W CONT TO MOVE ACRS SRN GT LKS... AND H5 RDG PERSISTS OVER OH-TN VLYS. LOOKS LIKE THE H-H-H FCSTS WILL BE GOOD THRU SAT... THEN INCRG CLDS/CHC POPS SAT NIGHT-SUN AM AS FLOW BCMS MORE NW. IF ANOTHER MCS DEVELOPS OVER LWR GT LKS RGN THKNS PATTRN WOULD SUGGEST A MORE SE TRACK THAN LAST NIGHTS. ROA 72/95/70/92 -233 LYH 70/96/68/91 --33 DAN 73/97/72/90 --33 BLF 67/87/64/85 -344 LWB 65/88/64/86 -344 BOO 60/86/62/86 -223 MG
Nearby
Severe Thunderstorm Warnings in North Carolina, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.